MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC MINIMAL ACCESS STRAIGHT DRIVER; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC MINIMAL ACCESS STRAIGHT DRIVER; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Catalog Number MA-DRIVER
Medical Device Problem Codes Detachment of Device or Device Component (2907); Excessive Heating (4030)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device was returned for evaluation; however, during pre-repair assessment, it was determined that the device passed all operational specifications and no failure was identified.Therefore, the reported condition was not confirmed and an assignable root cause was not determined.A device history review was performed, and no non-conformances were detected related to the reported condition if additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Concomitant med products and therapy dates: cutter device, bearing sleeve device ((b)(6)2019).Reporter's full name was not provided.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (01) (b)(4), (21) (b)(4).
 
Event or Problem Description
This is report 3 of 3 for the same event it was reported from (b)(6) that during an endoscopic lumbar laminectomy mepd mild surgical procedure for a lumbar spinal canal stenosis (arthroscopic ablation for arch of lumbar vertebra) it was observed that after 3 to 5 minutes of cutting out bone with a minimal access driver device, bearing sleeve device, and cutter device, the handle of the device had become quite heated, and the bar of the cutting burr device immediately broke off.It was reported that the device drove at 80,000 rotations per minute (rpm) during the ablation.It was reported that there was a five-minute delay in the procedure due to the event.It was not reported if there was a spare device available for use.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
MINIMAL ACCESS STRAIGHT DRIVER
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key9443925
Report Number1045834-2019-55083
Device Sequence Number11317630
Product Code HBE
UDI-Device Identifier00845384004370
UDI-Public845384004370
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042783
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMA-DRIVER
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2019
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1